Alert archive / Oklahoma / Special Weather Statements in 2011
Special Weather Statement, NWS Tulsa, OK
NWS Tulsa, OK issued this special weather statement at Sep 13, 2011, 5:21 PM CDT for Pittsburg County, Oklahoma. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 13, 2011, 5:21 PM CDT (22:21 UTC)
- Expired
- Sep 13, 2011, 5:45 PM CDT
- In force
- 24 min
- Issued by
- NWS Tulsa, OK
County Pittsburg County, OK
The radar
The Western Arkansas radar (KSRX), 115 km from the middle of the area, began a volume at 22:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 10.4 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3278 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 76 m²/s²
- 0-3 km storm-relative helicity
- 137 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
457
WWUS84 KTSA 132221
SPSTSA
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
521 PM CDT TUE SEP 13 2011
OKZ071-073-132245-
MCINTOSH OK-PITTSBURG OK-
521 PM CDT TUE SEP 13 2011
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 545 PM CDT
FOR THE FOLLOWING COUNTIES...
IN SOUTHEAST OKLAHOMA
SOUTHERN MCINTOSH AND NORTHEASTERN PITTSBURG
AT 521 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER INDIANOLA...
MOVING EAST AT 30 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THIS
STORM INCLUDE...BLOCKER...FEATHERSTON...CROWDER...INDIANOLA...
CANADIAN AND ARROWHEAD STATE PARK.
THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
LAT...LON 3518 9545 3498 9552 3511 9586 3526 9579
TIME...MOT...LOC 2221Z 291DEG 28KT 3516 9574
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this special weather statement went out at Sep 13, 3:52 PM CDT, 1 hour 29 minutes earlier.
Area forecast discussion, Sep 13, 3:52 PM CDT, 1 hour 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 352 PM CDT TUE SEP 13 2011 .DISCUSSION... LAST DAY OF OUR HOT SUMMER. MANY LOCATIONS REACHED 100+ AGAIN THIS AFTERNOON. RH VALUES IN THE 10 TO 20 PERCENT RANGE AT PLACES ABOVE 100 DEGREES..THUS FIRE POTENTIAL WILL REMAIN HIGH..WELL INTO EVENING HOURS. WEAK SURFACE LOW CURRENTLY IN OKLAHOMA WILL MIGRATE SLOWLY SOUTHEAST OVERNIGHT. PRECIP CHANCES LOW TONIGHT WITH DUE TO SO MUCH DRY AIR TO OVERCOME. MUCH COOLER AIR WILL FILTER INTO THE REGION DURING THE DAY WEDNESDAY. COLD FRONT PARKED WELL SOUTH OF OKLAHOMA / ARKANSAS WEDNESDAY NIGHT AND THURSDAY WILL BRING THE BEST CHANCE OF PRECIP WE HAVE HAD THIS MONTH. JACKET WEATHER THURSDAY AND FRIDAY. A SERIES OF WAVES IN PREDOMINATELY WESTERLY FLOW WILL KEEP PRECIP CHANCES COMING THIS WAY INTO NEXT WEEK. GW && .PRELIMINARY POINT TEMPS/POPS... TUL 66 78 53 64 / 30 30 50 60 FSM 69 85 58 71 / 30 40 30 60 MLC 69 86 58 69 / 20 30 30 50 BVO 64 77 51 62 / 30 30 40 60 FYV 66 78 55 68 / 30 50 30 50 BYV 65 75 52 66 / 40 50 30 40 MKO 66 80 52 68 / 20 30 40 60 MIO 62 77 49 65 / 40 40 30 40 F10 66 82 54 66 / 20 30 40 70 HHW 72 94 65 76 / 20 20 30 40 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && SHORT TERM...18 LONG TERM....21
Hazardous weather outlook, Sep 13, 4:55 PM CDT, 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 455 PM CDT TUE SEP 13 2011 ARZ001-002-010-011-019-020-029-OKZ049-053>076-141000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 455 PM CDT TUE SEP 13 2011 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...THIS EVENING AND TONIGHT. THUNDERSTORMS WITH DANGEROUS LIGHTNING. RISK...LIMITED. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...OVERNIGHT. DANGEROUS HEAT. RISK...LIMITED. AREA...EASTERN OKLAHOMA AND WEST CENTRAL ARKANSAS. ONSET...ONGOING. FIRE WEATHER DANGER. RISK...ELEVATED. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING. DISCUSSION... RECORD HIGH TEMPERATURES COMBINED WITH VERY DRY CONDITIONS AND BREEZY SOUTH TO SOUTHWEST WINDS HAS RESULTED IN DANGEROUS FIRE WEATHER CONDITIONS ACROSS MUCH OF EASTERN OKLAHOMA AND NORTHWEST ARKANSAS LATE THIS AFTERNOON. CONDITIONS WILL IMPROVE LATER THIS EVENING AS TEMPERATURES COOLS AND WINDS WEAKEN. A COLD FRONT WILL MOVE THROUGH THE AREA LATE TONIGHT. SCATTERED THUNDERSTORMS MAY DEVELOP NEAR THE FRONT OVERNIGHT...BUT SEVERE WEATHER IS NOT EXPECTED. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION NOT EXPECTED. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. WEDNESDAY...THUNDERSTORM POTENTIAL...HIGH WIND POTENTIAL. THURSDAY THROUGH MONDAY...THUNDERSTORM POTENTIAL. EXTENDED DISCUSSION... SHOWERS AND THUNDERSTORMS WILL REMAIN POSSIBLE INTO WEDNESDAY AS THE COLD FRONT MOVES ACROSS THE AREA. FOLLOWING THE FRONTAL PASSAGE...GUSTY NORTH WINDS TO AROUND 25 MILES AN HOUR WILL BE POSSIBLE. THUNDERSTORM POTENTIAL WILL CONTINUE THROUGH THE WEEKEND AND INTO THE START OF THE NEXT WORK WEEK AS THE COLD FRONT IS EXPECTED TO BE SLOW TO EXIT THE REGION WITH ADDITIONAL DISTURBANCES MOVING THROUGH WITHIN THE SOUTHWEST FLOW ALOFT. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
In the hours before
Special weather statement, Sep 13, 5:21 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
521 PM CDT TUE SEP 13 2011
OKZ071-073-132245-
MCINTOSH OK-PITTSBURG OK-
521 PM CDT TUE SEP 13 2011
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 545 PM CDT
FOR THE FOLLOWING COUNTIES...
IN SOUTHEAST OKLAHOMA
SOUTHERN MCINTOSH AND NORTHEASTERN PITTSBURG
AT 521 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER INDIANOLA...
MOVING EAST AT 30 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THIS
STORM INCLUDE...BLOCKER...FEATHERSTON...CROWDER...INDIANOLA...
CANADIAN AND ARROWHEAD STATE PARK.
THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
LAT...LON 3518 9545 3498 9552 3511 9586 3526 9579
TIME...MOT...LOC 2221Z 291DEG 28KT 3516 9574The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 13, 6:42 PM CDT | Special Weather Statement | TSA | Haskell | 33 min |
Nearby
Special Weather Statements in Oklahoma, 2011Every special weather statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.